Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 8, 2011, 5:12 PM EDT for Aroostook County, Maine. It was in force for 78 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 8, 2011, 6:30 PM EDT
- In force
- 78 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 137 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:54 PM EDT | TSTM WND DMG | Soldier Pond, ME | TREES AND POWERLINES DOWN IN SOLDIER POND. |
| Jun 8, 6:31 PM EDT | TSTM WND DMG | Stockholm, ME | TREES AND POWERLINES DOWN IN STOCKHOLM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS51 KCAR 082112
SVRCAR
MEC003-082230-
/O.NEW.KCAR.SV.W.0022.110608T2112Z-110608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
512 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITIES OF...VAN BUREN...FORT KENT...
* UNTIL 630 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORT KENT...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRENCHVILLE...LILLE AND LORING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4729 6809 4720 6794 4711 6788 4706 6778
4691 6778 4712 6872 4725 6866 4725 6862
4730 6858 4729 6855 4731 6852 4731 6847
4729 6845 4730 6840 4734 6839
TIME...MOT...LOC 2112Z 281DEG 29KT 4722 6853
$$
NOUHAN2 follow-up statements
291
WWUS51 KCAR 082142
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
542 PM EDT WED JUN 8 2011
MEC003-082230-
/O.CON.KCAR.SV.W.0022.000000T0000Z-110608T2230Z/
AROOSTOOK ME-
542 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN AROOSTOOK COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GUERETTE...OR 12 MILES SOUTH OF MADAWASKA...MOVING EAST
AT 35 MPH.
ANOTHER POSSIBLY SEVERE THUNDERSTORM IS ENTERING THE WARNING AREA
FROM CANADA JUST SOUTH OF FORT KENT...AND MAY ALSO BE ACCOMPANIED BY
UP TO QUARTER SIZE HAIL AND WIND GUSTS UP TO 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LILLE...STOCKHOLM...VAN BUREN...LORING AND HAMLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4729 6809 4720 6794 4711 6788 4706 6778
4691 6778 4712 6872 4725 6866 4725 6862
4730 6858 4729 6855 4731 6852 4731 6847
4729 6845 4730 6840 4734 6839
TIME...MOT...LOC 2140Z 281DEG 29KT 4718 6820
$$
NOUHAN370
WWUS51 KCAR 082216
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
616 PM EDT WED JUN 8 2011
MEC003-082230-
/O.CON.KCAR.SV.W.0022.000000T0000Z-110608T2230Z/
AROOSTOOK ME-
616 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN AROOSTOOK COUNTY...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE LOCATED
NEAR HAMLIN...OR NEAR VAN BUREN...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4723 6843 4724 6810 4720 6794 4711 6788
4706 6778 4691 6778 4708 6853
TIME...MOT...LOC 2215Z 281DEG 29KT 4712 6779
$$
NOUHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:43 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 1:43 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 143 PM EDT WED JUN 8 2011 .SYNOPSIS... A STATIONARY FRONT OVER NORTH CENTRAL MAINE WILL LIFT SLOWLY BACK NORTH AS A WARM FRONT LATE THIS AFTERNOON. A STRONG COLD FRONT WILL APPROACH ON THURSDAY AND CROSS THE AREA THURSDAY NIGHT...FOLLOWED BY STRONG CANADIAN HIGH PRESSURE FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE 1PM...PUSHED BACK THUNDERSTORMS TO AFTER 21Z FOR NORTHERN MAINE WITH ENHANCED WORDING. IMPRESSIVE ELEVATED CAPE IN NORTHERN ZONES ABOVE INVERSION THIS EVENING WITH LLJ OVER 40KTS. EXPECT FOG TO FOLLOW THE SHOWERS AFTER MIDNIGHT. AREA OF FOG AND STRATUS STREAMING NORTH TOWARDS PENOBSCOT BAY. EXPECT IT REACH AREA THIS EVENING AND PRODUCE AREAS OF FOG FOR DOWN EAST ZONES...ESPECIALLY THE COAST...TONIGHT. UPDATE 10AM...CONTINUED ENHANCED WORDING IN NORTHERN PORTIONS OF THE CWA FOR LATER THIS AFTERNOON AND WELL INTO THE NIGHT. REMNANTS OF LARGE MCS COMPLEX OVER QUEBEC AND ONTARIO WILL SAG SOUTHWARD AND AFFECT NORTHERN ZONES. CONCERNED ABOUT SOME ROBUST NOCTURNAL CONVECTION FOR THESE NORTHERN ZONES. LOW LEVEL MOISTURE CONTINUES TO INCREASE WITH DEWPOINTS OVER 60F MOVING INTO THE AREA AND INCREASING TOWARDS MID 60S LATE AFTERNOON. H850 THERMAL RIDGE MOVES IN AS DAY PROGRESSES...AND H850 MOISTURE WILL GRADUALLY INCREASE LATE DAY. ADDED SCT TSTMS FOR DOWN EAST AFTER MIDNIGHT WITHOUT ENHANCED WORDING FOR WINDS OR HAIL. UPDATE...TWEAKED SKY GRIDS A LITTLE BASED ON SATELLITE SHOWING CLOUDS FROM THE CONVECTIVE COMPLEX INCREASING TO OUR WEST. OTHERWISE...JUST SOME MINOR TWEAKS TO HOURLY TEMPS/DEW POINTS. PREVIOUS DISCUSSION THE MAIN CONCERN TODAY WILL BE WITH REGARD TO CONVECTIVE POTENTIAL. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION TODAY WITH A WARMER AND MORE HUMID AIR MASS OVERSPREADING THE REGION. ML CAPES INCREASE TO BETWEEN 1000 AND 2000J/KG ACROSS MOST OF THE FORECAST AREA AWAY FROM THE COAST BY LATE THIS AFTERNOON. THIS COULD SET THE STAGE FOR SOME THUNDERSTORMS TO DEVELOP IN THE INCREASINGLY UNSTABLE AIR MASS AS THE WARM FRONT MOVES NORTHEAST. WE ARE ALSO WATCHING THE LARGE CONVECTIVE COMPLEX THAT IS ENTERING THE WESTERN PORTIONS OF QUEBEC PROVINCE EARLY THIS MORNING. EXTRAPOLATION BRINGS THIS FEATURE TO THE WESTERN MAINE/QUEBEC BORDER BY LATE MORNING. HAVE MENTIONED GUSTY WINDS AND SMALL HAIL FOR TODAY AS THERE IS SOME SHEAR AND STEEPING MID LEVEL LAPSE RATES. WE ALSO NOTE THAT SPC HAS MOST OF NORTHERN AND CENTRAL MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND HAVE INCLUDED THE MENTION IN THE HAZARDOUS WEATHER OUTLOOK AS WELL. HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE LOW TO MID 80S ACROSS MOST OF THE REGION AWAY FROM THE COAST. EXPECT CONVECTION TO LINGER INTO THIS EVENING AS THE WARM FRONT LIFTS NORTHEAST. LOW TEMPERATURES TONIGHT ARE ONLY EXPECTED TO FALL INTO THE LOW TO MID 60S AND COMBINED WITH DEW POINTS AROUND 60 WILL MAKE FOR A RATHER MUGGY NIGHT WITH SOME PATCHY FOG DEVELOPING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... LOW PRES EXPECTED TO BE CENTERED JUST NNW OF THE FA THU AM W/ AN ASSOCIATED SURFACE WARM FRONT JUST E AND NE OF THE FA AND A STRONG COLD FRONT NE-SW ACROSS SOUTHERN QUEBEC BACK INTO THE EASTERN GREAT LAKES... THIS SHOULD PLACE MUCH OF THE FA IN A VERY WARM AND HUMID AIRMASS W/ SURFACE TDS FCST TO BE IN THE LOWER TO MID 60S MOST LOCATIONS TO START THE SHORT TERM PERIOD. THIS SCENARIO ALSO SUGGESTS A STRONG POTENTIAL FOR STRONG TO SEVERE CONVECTION... FIRST ACROSS THE NW HALF OF THE FA THU AM INTO EARLY AFTERNOON AND THEN ACROSS THE SE HALF OF THE FA FROM LATE THU AM THRU THE LATE AFTERNOON AND EARLY EVENING HOURS... EXPECT LEFT OVER CONVECTION FROM THE OVERNIGHT HOURS TO FIRE UP QUICKLY THU AM ACROSS THE N AND W AS THE STRONG COLD FRONT INTERACTS W/ VERY UNSTABLE AIRMASS (MODEL FCST SBCAPES IN THE 1500-2000 J/KG RANGE ACROSS THIS AREA. WITH PLENTY OF SHEAR...STRONG FORCING AND INSTABILITY...WOULD NOT BE SURPRISED TO SEE STRONG TO SEVERE STORMS BY MID AM ACROSS THESE AREAS. FOCUS FOR THE STRONGEST STORMS SHOULD THEN SHIFT TO AREAS FURTHER E AND SE BY LATE AM/EARLY AFTERNOON W/ SBCAPES FCST TO JUMP TO AOA 3000 J/KG THESE AREAS. SPC HAS THE ENTIRE FA IN SLIGHT RISK FOR THU AND THIS LOOKS REASONABLE... HAVE ADDED ENHANCED WORDING FOR STRONG WINDS AND LARGE HAIL BEGINNING MID AM THU... AM CONVECTION WILL KEEP HIGH TEMPS COOLEST ACROSS FAR NW AREAS ON THU BUT FURTHER S AND SE...POTENTIAL EXISTS FOR DAYTIME HIGHS TO REACH CLOSE TO 90 F. THE STRONG COLD FRONT IS FCST TO PUSH SE OF THE AREA THU EVE W/ SHOWERS/TSTMS QUICKLY ENDING. A LARGE CANADIAN HIGH PRES SYSTEM CENTERED OVER CENTRAL CANADA IS THEN EXPECTED TO BEGIN BUILDING SE INTO THE FA W/ MUCH COOLER AND DRIER AIR FCST TO OVERSPREAD THE AREA LATER THU NIGHT THRU FRI... TEMPS LIKELY TO STRUGGLE TO REACH THE MID 60S ACROSS THE FAR NW ON FRI... && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CANADIAN HIGH PRES SHOULD KEEP COOL AND DRY CONDS IN PLACE THRU SAT... THEREAFTER...PICTURE BECOMES LESS CLEAR AS MODELS TRY TO BRING AN AREA OF LOW PRES E FROM THE GREAT LAKES TOWARD THE AREA ON SUN BUT WEAKEN THE SYSTEM AS A STRONG RIDGE OF HIGH PRES REMAINS ANCHORED FROM THE N THRU E OF THE AREA. EACH DAY THE MODELS HAVE BROUGHT A LITTLE MORE MOISTURE INTO THE AREA AND THAT TREND CONTS THIS AM SO WILL BUY OFF ON THIS SCENARIO AND INTRODUCE LOW CHC POPS ACROSS THE FA BY LATE SUN. THIS SYSTEM IS STILL ADVERTISED TO WEAKEN AS IT MOVES EWRD W/ MUCH OF THE ENERGY BEING SHUNTED S OF THE AREA AS THAT RIDGE OF HIGH PRES N AND E OF THE AREA HANGS ON. REGARDLESS...APPEARS AT LEAST SOMEWHAT UNSETTLED CONDS W/ THE THREAT OF PRECIP FROM LATER SUN INTO TUE ATTM. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE TERMINALS THROUGH TONIGHT WITH AIR MASS BECOMING INCREASINGLY UNSTABLE. THIS COULD LEAD TO TSTMS DEVELOPING LATER THIS AFTERNOON AND INTO THIS EVENING. ALSO...A RATHER LARGE CONVECTIVE COMPLEX WAS HEADING EAST FROM QUEBEC PROVINCE AND SHOULD REACH NORTHERN MAINE BY LATE MORNING. MAINLY VFR IS EXPECTED THIS MORNING ALTHOUGH THERE MAY BE SOME PATCHY FOG/LOW CLOUDS BRINGING BRIEF MVFR CONDITIONS ESPECIALLY KBGR/KBHB THRU 12Z. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED MOST OF TODAY. HAVE MENTIONED VCTS ALL TERMINALS LATER TODAY MAINLY AFT 20Z. AVIATION INTERESTS SHOULD MONITOR THE LATEST TAF FORECASTS FOR MORE SPECIFIC TS TIMING. THERE WILL ALSO BE THE POSSIBILITY OF SUB VFR IN ANY HEAVIER TSTM ACTIVITY. SHORT TERM: VFR IS EXPECTED W/ PERIODS OF MVFR TO IFR IN ANY SHOWERS AND TSTMS THU INTO THU EVE. VFR SHOULD THEN PREVAIL INTO SUN W/ POSSIBLE MVFR TO IFR IN LIGHT RAIN OR SHOWERS BY LATE SUN... && .MARINE... UPDATE: REMOVED FOG FROM FORECAST UNTIL THIS EVENING. EXPECT FOG TO DEVELOP ACROSS THE WATERS THIS EVENING AND LINGER INTO THURSDAY. NEAR TERM: WIND/SEA ARE EXPECTED TO REMAIN BELOW SCA LEVEL THROUGH TONIGHT. ALTHOUGH WINDS/SEAS COULD BE LOCALLY HIGHER IN ANY THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...AREAS OF FOG WILL REDUCE VISIBILITY TO A MILE OR LESS SHORT TERM: FOG WILL BE THE MAIN CONCERN OVER THE WATERS ON THU AS A WARM AND MOIST S TO SW FLOW PERSISTS INTO THU EVE. TSTMS ARE ALSO POSSIBLE THU AFTERNOON INTO THU EVE W/ WINDS AND WAVES OUTSIDE OF ANY TSTMS EXPECTED TO REMAIN BLO SCA LEVELS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...DUDA/MCW SHORT TERM...KHW LONG TERM...KHW AVIATION...DUDA/MCW MARINE...DUDA/MCW/KHW
Hazardous weather outlook, Jun 8, 3:44 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 344 PM EDT WED JUN 8 2011 MEZ001>006-010-011-015>017-029>032-091945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 344 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON INTO THE EVENING COULD CONTAIN VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. HAIL IS POSSIBLE IN ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR THURSDAY. SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-091945- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 344 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
In the hours before
Special weather statement, Jun 8, 5:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 508 PM EDT WED JUN 8 2011 MEZ001-002-090015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 508 PM EDT WED JUN 8 2011 ...A FEW STRONG THUNDERSTORMS ACROSS THE SAINT JOHN VALLEY OF NORTHERN AROOSTOOK COUNTY LATE THIS AFTERNOON INTO EARLY EVENING... AT 505 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE SAINT JON RIVER VALLEY OF NORTHERN AROOSTOOK MOVING EAST AT 35 MPH. THROUGH 615 PM EDT....THESE STORMS WILL CONTINUE TO AFFECT FORT KENT...FRENCHVILLE...MADAWASKA...LILLE AND PERHAPS VAN BUREN. WIND GUSTS LOCALLY UP TO 45 MPH...HAIL UP TO A THREE QUARTERS OF AN INCH IN SIZE...HEAVY DOWNPOURS UP TO AN INCH PER HOUR AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED DURING THE PASSAGE OF THESE STORMS. IF OUTDOORS...TAKE COVER IN A STURDY SHELTER IF A THUNDERSTORM APPROACHES YOUR AREA. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:02 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Jun 8, 6:05 PM EDT | Tornado Warning | CAR | Aroostook | 40 min |
| Jun 8, 6:28 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 62 min |
| Jun 8, 6:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 43 min |
| Jun 8, 6:34 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 41 min |
| Jun 8, 6:35 PM EDT | Flash Flood Warning | CAR | Aroostook | 119 min |
| Jun 8, 6:44 PM EDT | Tornado Warning | CAR | Aroostook | 31 min |
| Jun 8, 7:12 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Jun 8, 7:17 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 58 min |
| Jun 8, 7:32 PM EDT | Tornado Warning | CAR | Aroostook | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.